Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 22, 1997, 10:56 PM MDT for Fremont County, Wyoming. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 1997, 10:56 PM MDT (04:56 UTC)
- Expired
- May 23, 1997, 12:50 AM MDT
- In force
- 114 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KRIW 230457
FFWRIW
WYC013-230650-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1056 PM MDT THU MAY 22 1997
* FLASH FLOOD WARNING FOR
NORTH CENTRAL AND NORTHEASTERN FREMONT - WEST CENTRAL WYOMING
* UNTIL 1250 AM MDT
* SOME STREAMS AFFECTED
MUDDY CREEK
DRY COTTONWOOD CREEK
* CAUSE AND EFFECT
DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS NEARLY STATIONARY OVER
MUDDY CREEK APPROXIMATELY 25 MILES NORTH OF RIVERTON. RADAR ESTIMATED
OVER AN INCH OF RAIN HAD FALLEN IN THIS AREA SINCE 930 PM.
* FORECAST CONDITIONS
THE HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RISES OF WATER ALONG
THE MUDDY AND DRY COTTONWOOD CREEKS UNTIL 100 AM. THE MUDDY CREEK RUNS
SOUTHEAST INTO THE BOYSEN RESEVOIR.
LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY. CAMPERS ALONG THE
WEST SIDE OF THE BOYSEN RESERVOIR SHOULD MOVE WAY FROM STREAMS AND
CREEKS TO HIGHER GROUND NOW.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT
IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING.
WCJIN-WYNW
AEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 22, 2:32 PM MDT, 8 hours 24 minutes earlier.
Area forecast discussion, May 22, 2:32 PM MDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT WED MAY 22 1997 BND OF SHWRS/ISOLD TSTMS FM JOHNSON CO. SOUTH THRU NATRONA AND INTO CARBON CO. SHFTG SLOLY E THIS AFTN WHILE S/WV RDG APRCHS WRN WY. ISOLD TSTMS HV DVLPD OVR WRN WY MTNS IN STILL SMWHT UNSTBL AMS AND RESIDUAL MSTR. ETA LYR AVG RH CONTS W TO E DRYING TRND ACRS CWFA...WITH HIEST RH OVR SE WY BY 00Z. THIS APPRS TO BE A LTL FAST...SO LIKE IDEA OF HOLDING SCTD SHWRS/TSTMS ZNS 15/28 INTO EVENING. ISOLD TSTMS IN W WILL DIE RPDLY WITH SS AND S/WV RDG. COOL MINS W TNGT WITH DRY LOW LVL AIR AND MOSTLY CLR SKIES...30S WRN VLYS AND 40S ELSW. WY STAYS UNDER SWLY FLOW ALF THRU FCST PD...WITH FLOW BCMG STGR FRI AND SAT. MDLS HOLD UPR LOW NR VRISL NRLY STNRY THRU 36 HRS...THEN MOV IT INLND TO THE SE IN RSPNS TO BLDG UPR RDG ERN PAC. SATL IMAGERY SHWS A LOT OF MSTR OVR PAC...WHICH MDLS MOV INTO WRN PTN STA FRI. WK S/WV APRCHS WRN WY FRI AFTN...AND WITH INCRG MSTR/INSTBY...SCT TSTMS WILL DVLP WRN MTNS. RMNDR CWFA SHUD SEE ONLY ISOLD TO WDLY SCTD ACTVTY IN DRIER AMS. MAX TEMP FCSTS FOR FRI ON AVN/NGM MOS CLOSE...WITH 70S MOST AREAS LOOKING GOOD XCPT 60S IN W. MEMORIAL DAY WKEND FCST ON TRACK...LOOKING COOL AND SHWRY AS AVN MOVS CUTOFF H5 LOW TO SRN ID. DN
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.